Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 48, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 14, 2008, 7:49 PM CDT for Comanche County, Eastland County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 7:49 PM CDT (00:49 UTC)
- Expired
- May 14, 2008, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Comanche County, TX, Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 58 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 7:49 PM CDT | HAIL 0.88 | Rising Star, TX | NEAR RISING STAR |
| May 14, 8:07 PM CDT | HAIL 1.75 | 9 W De Leon, TX | NEAR SIPE SPRINGS COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 150050
TORFWD
TXC093-133-150130-
/O.NEW.KFWD.TO.W.0048.080515T0049Z-080515T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
SOUTH CENTRAL EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 749 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
ONE OR MORE TORNADOES WAS NEAR RISING STAR..MOVING EAST AT 39 MPH.
* THE TORNADO WILL BE NEAR...
SIPE SPRINGS BY 800 PM CDT...
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
LAT...LON 3224 9906 3227 9889 3217 9849 3192 9868
3200 9887 3208 9892 3209 9906
TIME...MOT...LOC 0049Z 289DEG 34KT 3211 9889
$$
251 follow-up statement
000
WWUS54 KFWD 150105
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT WED MAY 14 2008
TXC133-150114-
/O.CAN.KFWD.TO.W.0048.000000T0000Z-080515T0130Z/
EASTLAND TX-
804 PM CDT WED MAY 14 2008
...THE TORNADO WARNING FOR SOUTH CENTRAL EASTLAND COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3210 9890 3211 9886 3214 9883 3215 9877
3220 9870 3217 9849 3192 9868 3200 9887
3208 9892
TIME...MOT...LOC 0104Z 289DEG 34KT 3206 9873
$$
TXC093-150130-
/O.CON.KFWD.TO.W.0048.000000T0000Z-080515T0130Z/
COMANCHE TX-
804 PM CDT WED MAY 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN COMANCHE COUNTY...
AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING ONE OR
MORE TORNADOS. THE MOST DANGEROUS PORTION OF THIS STORM WAS LOCATED
15 MILES NORTHWEST OF COMANCHE...MOVING EAST-SOUTHEAST AT 39 MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL COMANCHE COUNTY AT 820 PM CDT
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3210 9890 3211 9886 3214 9883 3215 9877
3220 9870 3217 9849 3192 9868 3200 9887
3208 9892
TIME...MOT...LOC 0104Z 289DEG 34KT 3206 9873
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 7:03 PM CDT, 46 minutes earlier.
Area forecast discussion, May 14, 7:03 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 703 PM CDT WED MAY 14 2008 .AVIATION...ACTIVE WX NIGHT EXPECTED ACROSS NORTH TEXAS WITH MULTIPLE SUPERCELL THUNDERSTORMS WELL WEST OF THE AREA NOW. THIS CONVECTIVE ACTIVITY WILL CONTINUE TO MOVE EAST BUT IS EXPECTED TO WEAKEN THROUGH THE NIGHT. GENERALLY EXPECT MVFR CONDS TO PREVAIL THROUGH THE NIGHT AND WILL HAVE TEMPO TSRA IN FROM 2Z TO 6Z. ACTIVITY SHOULD CONGLOMERATE AND BECOME MORE OF A HEAVY RAIN PRODUCER LATE TONIGHT...BUT WILL CONTINUE TO MENTION THUNDERSTORMS THROUGH LATE TONIGHT AROUND 10Z. MVFR CONDS FOR CIGS BKN/OVC020 TO PREVAIL THROUGH LATE MORNING. 91/DUNN && .PREV DISCUSSION... /ISSUED 638 PM CDT WED MAY 14 2008/ UPDATE... HAVE UPDATED TO ADJUST POPS AND QPF IN THE WEST IN ANTICIPATION OF INCOMING SUPERCELLS NOW REACHING OUR FAR WESTERN BORDER. THESE STORMS ARE EXHIBITING ROTATION AND HAVE ALREADY PRODUCED EXTREMELY LARGE HAIL AND TORNADOES IN CENTRAL TEXAS. HOWEVER...THEY DO APPEAR TO BE WEAKENING SOMEWHAT AS THEY ENCOUNTER A LOWER CAPE ENVIRONMENT. SH/13 PREV DISCUSSION... /ISSUED 352 PM CDT WED MAY 14 2008/ && UPDATE...352 PM QUICK UPDATE TO INCLUDE TORNADO WATCH 322 FOR SOUTHWEST AND WEST. && DISCUSSION...320 PM CONVECTION POPPING UP IN PERMIAN BASIN AND THESE STORMS SHOULD ADVECT TOWARDS NORTH TEXAS THIS AFTERNOON/EVENING. TWO UPPER DISTURBANCES ARE FORECAST TO MOVE ACROSS THE AREA...ONE THIS AFTERNOON/EVE AND A SECOND ONE OVERNIGHT SO A DOUBLE ROUND OF STORMS MAY BE POSSIBLE. HAVE MENTIONED ISOLATED SEVERE IN THE ZONES THROUGH 7 AM. ANOTHER CONVECTIVE CLUSTER IS LIKELY OVERNIGHT...LOCATION IS UNCERTAIN BUT BEST GUESS WOULD BE SOMEWHERE ACROSS CENTRAL/SOUTHERN ZONES NEAR AND SOUTH OF THE FRONT. HAIL/DAMAGING WINDS WILL BE THE MAIN THREAT...BUT SIMILAR TO THIS MORNING CAN NOT RULE OUT TORNADO OR TWO NEAR/SOUTH OF THE FRONT. SURFACE FLOW WILL BE FAIRLY LIGHT...BUT IT WILL BE FROM THE EAST TO SOUTHEAST AND A LOCAL EFFECT OR BOUNDARY INTERACTION MAY ENHANCE THE LOW LEVEL HELICITY/INFLOW TO THE STORMS PROVIDING A FOCUS FOR A TORNADO. PRECIP SHOULD END FROM NW TO SE BY TOMORROW AFTERNOON AS STRONGER FRONTAL PUSH DRIES N TX OUT. THEN WE SHOULD SEE DRY WEATHER THROUGH DAY 7. GFS/ECMWF DIFFER ON LLVL WINDS...WITH GFS MORE SOUTHWEST THAN ECMWF. HAVE TENDED TO THE GFS...AND WITH SOUTH SOUTHWEST SURFACE WINDS EXPECTED I HAVE RAISED HIGH TEMPS JUST A BIT ABOVE GUIDANCE. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 73 54 79 57 / 60 10 5 5 5 WACO, TX 66 77 54 81 54 / 60 40 10 5 5 PARIS, TX 62 72 51 77 53 / 60 10 5 5 5 DENTON, TX 60 72 50 79 54 / 60 10 5 5 5 MCKINNEY, TX 63 73 51 78 54 / 60 10 5 5 5 DALLAS, TX 63 74 54 79 57 / 60 20 5 5 5 TERRELL, TX 65 74 54 79 55 / 60 20 5 5 5 CORSICANA, TX 66 75 55 78 56 / 60 40 10 5 5 TEMPLE, TX 68 77 55 79 55 / 60 40 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/91
Hazardous weather outlook, May 14, 3:30 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT WED MAY 14 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED BRIEF TORNADO WILL BE POSSIBLE. OTHERWISE...ALL THUNDERSTORMS WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY SOUTH OF A LINE FROM BRECKENRIDGE TO DENTON TO PARIS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, May 14, 6:35 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT WED MAY 14 2008
TXZ142-156-150000-
MILLS TX-LAMPASAS TX-
635 PM CDT WED MAY 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMPASAS COUNTY
SOUTHERN MILLS COUNTY
AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF RICHLAND SPRINGS...MOVING
EAST AT 40 MPH. ON ITS PRESENT COURSE...THIS DANGEROUS STORM WILL
ENTER WESTERN SECTIONS OF MILLS AND LAMPASAS COUNTIES AROUND 715 PM
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES...DESTRUCTIVE WINDS
AND VERY LARGE HAIL.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND LAMPASAS.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING WILL BE NEEDED FOR PORTIONS OF MILLS AND LAMPASAS COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3104 9844 3130 9861 3132 9867 3135 9867
3134 9870 3135 9872 3141 9873 3138 9875
3147 9890 3158 9840 3106 9793
TIME...MOT...LOC 2335Z 271DEG 45KT 3119 9908Special weather statement, May 14, 6:56 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT WED MAY 14 2008
TXZ129-150030-
EASTLAND TX-
656 PM CDT WED MAY 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN EASTLAND COUNTY
AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF BAIRD...MOVING EAST AT 41
MPH. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO AND VERY LARGE
HAIL...AND IS ALSO LIKELY PRODUCING DAMAGING WINDS. THIS STORM WILL
ENTER WESTERN SECTIONS OF EASTLAND COUNTY BY AROUND 730 PM.
CITIES IN THE PATH OF THIS STORM INCLUDE CARBON AND CISCO.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3239 9848 3223 9865 3210 9891 3210 9910
3238 9910
TIME...MOT...LOC 2356Z 276DEG 36KT 3225 9947Special weather statement, May 14, 7:30 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT WED MAY 14 2008
TXZ142-150100-
MILLS TX-
730 PM CDT WED MAY 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MILLS COUNTY
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM MOVING INTO WESTERN LAMPASAS COUNTY...MOVING
EAST AT 39 MPH. THE MOST DANGEROUS PART OF THIS STORM WILL STAY
SOUTH OF MILLS COUNTY...HOVEVER THE POTENTIAL EXISTS FOR 40 TO 50
MPH WINDS...SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING OVER
SOUTHERN MILLS COUNTY THROUGH 8 PM.
LAT...LON 3129 9862 3131 9862 3131 9863 3139 9871
3151 9832 3142 9826 3126 9858
TIME...MOT...LOC 0030Z 263DEG 34KT 3129 9852The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:18 PM CDT | Tornado Warning | FWD | Eastland | 42 min |
| May 14, 7:20 PM CDT | Tornado Warning | FWD | Lampasas | 40 min |
| May 14, 7:30 PM CDT | Special Weather Statement | FWD | Mills | 30 min |
| May 14, 7:53 PM CDT | Special Weather Statement | FWD | Bell | 37 min |
| May 14, 7:57 PM CDT | Tornado Warning | FWD | Lampasas | 25 min |
| May 14, 8:00 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| May 14, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 62 min |
| May 14, 8:21 PM CDT | Tornado Warning | FWD | Comanche, Erath | 39 min |
| May 14, 8:47 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| May 14, 8:54 PM CDT | Tornado Warning | FWD | Comanche, Erath, Hamilton | 51 min |
| May 14, 9:08 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| May 14, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
| May 14, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 28 min |
| May 14, 9:36 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 54 min |
| May 14, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 61 min |
| May 14, 10:56 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Hunt, Johnson, Rockwall | 64 min |
| May 14, 11:06 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 54 min |
| May 14, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 48 min |
| May 14, 11:49 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 56 min |
| May 14, 11:54 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 43 min |
| May 15, 12:10 AM CDT | Areal Flood Advisory | FWD | Freestone | 2 hr |
| May 15, 12:20 AM CDT | Areal Flood Advisory | FWD | Robertson | 115 min |
| May 15, 12:22 AM CDT | Special Weather Statement | FWD | Hopkins, Kaufman, Rains, Van Zandt | 23 min |
| May 15, 12:37 AM CDT | River Flood Warning | FWD | Dallas | 7 hr |
| May 15, 12:41 AM CDT | Areal Flood Advisory | FWD | Leon | 3 hr |
| May 15, 2:53 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 30 hr |
| May 15, 1:18 PM CDT | River Flood Warning | FWD | Milam | 32 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.